Alert archive / Arkansas / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2014, 4:47 PM CDT for Sebastian County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 8, 2014, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WWUS84 KTSA 082147
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI AUG 8 2014
ARZ020-029-082215-
FRANKLIN AR-SEBASTIAN AR-
447 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND FAR EASTERN SEBASTIAN
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WASHBURN...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CROSSROADS...MILLTOWN...WASHBURN AND FORT
CHAFFEE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3523 9393 3522 9402 3514 9403 3513 9404
3514 9413 3510 9413 3508 9416 3510 9421
3527 9413 3525 9391
TIME...MOT...LOC 2147Z 293DEG 10KT 3515 9407
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:07 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 8, 3:07 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT FRI AUG 8 2014 .DISCUSSION... A SHORT TERM HEAT ADVISORY WILL BE ISSUED THIS AFTERNOON FROM THE FORT SMITH AREA DOWN INTO SOUTHEAST OKLAHOMA AS DEWPOINTS IN THE MID 70S AND TEMPERATURES IN THE LOW 90S ARE YIELDING HEAT INDICES NEAR 105 DEGREES. TYPICAL SUMMER LIKE UPPER AND SURFACE PATTERN ACROSS THE PLAINS TODAY. THE FLOW ALOFT IS NEARLY ZONAL...SANDWICHED BETWEEN A MID LVL RIDGE TO OUR SOUTH AND A LOW LIFTING NORTHEAST INTO SD. AT THE SURFACE...A SURFACE TROUGH/BOUNDARY EXTENDS FROM WESTERN NORTH TX ACROSS SOUTHEAST OK AND WEST CENTRAL AR TO THE MO BOOTHEEL. A VERY JUICY AIRMASS IS IN PLACE OVER THE ENTIRE REGION...WITH DEWPOINTS HANGING IN THE LOW TO MID 70S. MEANWHILE...A PLUME OF SUBTROPICAL AIR HAS SPREAD OVER THE REGION IN THE MID LVLS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS BROAD ZONE OF RICH MOISTURE AND WEAK CONVERGENCE NEAR SAID SURFACE TROUGH/BOUNDARY. MORE WDLY SCATTERED DEVELOPMENT IS POSSIBLE TONIGHT AS UPPER SYSTEM/JET STREAK PASS BY TO OUR NORTH. THE NEXT DISCERNIBLE SYSTEM WILL CREST THE SOUTH CENTRAL STATES RIDGE AND DIVE SOUTHEAST TOWARD THE MID MISSISSIPPI VALLEY SUNDAY/SUNDAY NIGHT. WILL CONTINUE THEME OF PREVIOUS FORECASTS AND KEEP POPS HIGHER DURING THIS TIME FRAME. THE EURO AND GFS HAVE LATCHED BACK ONTO A MORE AGGRESSIVE AND FARTHER WEST DIGGING UPPER TROUGH OVER THE GREAT LAKES EARLY NEXT WEEK. THIS SHOULD BRING A DECENT COLD FRONT SOUTH THRU THE PLAINS MONDAY. A COUPLE OF NICE DAYS ARE IN STORE TUESDAY AND WEDNESDAY WITH HIGHS DROPPING BACK INTO THE 80S AND LOWS IN THE 60S. CHANCES OF RAIN WILL INCREASE TOWARD THE END OF THE WEEK IN A NW FLOW PATTERN ALOFT. LACY/16 && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 74 95 / 40 30 30 30 FSM 75 96 74 95 / 40 30 20 20 MLC 74 96 74 97 / 40 30 20 20 BVO 70 93 70 94 / 40 30 30 30 FYV 70 91 69 91 / 50 30 20 40 BYV 69 90 68 90 / 50 30 20 40 MKO 72 94 72 95 / 50 30 20 20 MIO 70 92 72 92 / 40 30 30 40 F10 73 94 74 96 / 40 30 20 20 HHW 75 97 74 98 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30-16
Hazardous weather outlook, Aug 8, 12:51 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT FRI AUG 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT FRI AUG 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA... EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR ANY LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION. A FEW STORMS MAY BE STRONG...BUT SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON. AREAS THAT RECEIVE THE MOST SUNSHINE THIS AFTERNOON MAY SEE HEAT INDEX VALUES BRIEFLY APPROACH 105 IN SOME PLACES...MAINLY ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. LATER THIS EVENING AND OVERNIGHT...THUNDERSTORMS MAY INCREASE IN COVERAGE TO THE NORTH OF THE FRONTAL BOUNDARY. A LIMITED SEVERE WEATHER RISK WILL EXIST WITH THESE STORMS...WITH LARGE HAIL BEING THE MAIN RISK TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH MONDAY. THROUGH THIS TIME PERIOD... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ALONG WITH A LIMITED SEVERE POTENTIAL. AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO APPROACH 105 IN SOME PLACES...MAINLY TO THE SOUTH OF THE FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 4:09 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT FRI AUG 8 2014
ARZ010-011-019-020-082145-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
409 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD...SOUTHWESTERN MADISON AND EASTERN
WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 409 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF WOOLSEY TO MOUNTAIN TOP...MOVING
SOUTHEAST AT 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3546 9370 3576 9432 3611 9419 3588 9369
TIME...MOT...LOC 2109Z 336DEG 17KT 3587 9414 3562 9371Special weather statement, Aug 8, 4:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT FRI AUG 8 2014
OKZ054-055-082145-
OSAGE OK-WASHINGTON OK-
410 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE AND WASHINGTON
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF OCHELATA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BARTLESVILLE...RAMONA AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3672 9582 3648 9582 3660 9616 3676 9608
TIME...MOT...LOC 2111Z 290DEG 11KT 3665 9601Special weather statement, Aug 8, 4:13 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT FRI AUG 8 2014
OKZ074-082145-
HASKELL OK-
413 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL HASKELL
AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
KANIMA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...KEOTA AND KANIMA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3534 9483 3520 9490 3520 9493 3515 9493
3517 9514 3534 9511
TIME...MOT...LOC 2113Z 278DEG 9KT 3524 9501Special weather statement, Aug 8, 4:44 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI AUG 8 2014
OKZ055-056-061-082215-
NOWATA OK-ROGERS OK-WASHINGTON OK-
444 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...NORTHWESTERN ROGERS AND WASHINGTON
AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RAMONA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...OOLOGAH...TALALA AND
RAMONA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3663 9553 3643 9572 3652 9596 3667 9585
TIME...MOT...LOC 2144Z 286DEG 16KT 3658 9582Special weather statement, Aug 8, 4:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 8 2014
ARZ011-019-020-082230-
CRAWFORD AR-FRANKLIN AR-MADISON AR-
445 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD AND SOUTHWESTERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 446 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF COMBS TO 12 MILES SOUTHEAST OF
MOUNTAIN TOP...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...WATALULA...
JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...
COMBS...BRASHEARS AND PATRICK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3576 9369 3558 9369 3549 9370 3564 9401
3586 9390 3577 9365 3576 9365
TIME...MOT...LOC 2146Z 302DEG 20KT 3575 9385 3549 9356Special weather statement, Aug 8, 4:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT FRI AUG 8 2014
ARZ020-029-082215-
FRANKLIN AR-SEBASTIAN AR-
447 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND FAR EASTERN SEBASTIAN
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WASHBURN...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CROSSROADS...MILLTOWN...WASHBURN AND FORT
CHAFFEE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3523 9393 3522 9402 3514 9403 3513 9404
3514 9413 3510 9413 3508 9416 3510 9421
3527 9413 3525 9391
TIME...MOT...LOC 2147Z 293DEG 10KT 3515 9407The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:44 AM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Aug 8, 7:09 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 8, 7:28 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 47 min |
| Aug 8, 2:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Aug 8, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 44 min |
| Aug 8, 3:11 PM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, Pushmataha | 5 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Aug 8, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 8 min |
| Aug 8, 3:35 PM CDT | Areal Flood Advisory | TSA | Adair | 115 min |
| Aug 8, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Aug 8, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 8, 5:01 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 8, 5:05 PM CDT | Special Weather Statement | TSA | Mayes | 40 min |
| Aug 8, 5:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Aug 8, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Aug 8, 6:08 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Aug 8, 6:29 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Aug 8, 6:38 PM CDT | Special Weather Statement | TSA | Craig | 52 min |
| Aug 8, 6:51 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 8, 3:35 PM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| Aug 8, 4:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Aug 8, 4:19 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Washington | 116 min |
| Aug 8, 4:45 PM CDT | Special Weather Statement | TSA | Franklin | 45 min |
| Aug 8, 5:19 PM CDT | Special Weather Statement | TSA | Sebastian | 41 min |
Nearby
Special Weather Statements in Arkansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.